Texas, 2008Tornado and Flash Flood in Texas, March 3, 2008
March 3, 2008 · NWS SHV · 13 events in 9 counties and zones
A vigorous upper level storm system over northwest Texas triggered a round of strong to severe thunderstorms over northeast Texas, southwest Arkansas, and northwest Louisiana ahead of a cold front that moved east through the area. Isolated tornadoes occurred ahead of a cold front during the morning hours, and there were a few reports of wind damage and flash flooding as the cold front moved east…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.8 million
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level storm system over northwest Texas triggered a round of strong to severe thunderstorms over northeast Texas, southwest Arkansas, and northwest Louisiana ahead of a cold front that moved east through the area. Isolated tornadoes occurred ahead of a cold front during the morning hours, and there were a few reports of wind damage and flash flooding as the cold front moved east during the daytime.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 3, 5:43 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 3, 5:43 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 AM CST MON MAR 3 2008
.DISCUSSION...
EARLY THIS MORNING THE MUCH ADVERTISED STORM SYSTEM CONTINUES TO MOVE
EAST AND WILL AFFECT THE WESTERN SECTIONS EARLY AND THEN AREA WIDE
LATER INTO THE DAY. THE COLD FRONT EXTENDED SOUTHWEST FROM THE
GREAT LAKES REGION SOUTHWEST ACROSS NORTHWEST ARKANSAS...SOUTHEAST
OKLAHOMA...AND INTO NORTH TEXAS AND ON TO THE BIG BEND AREA...WITH
SURFACE LOW PRESSURE AREAS OVER SOUTH TEXAS...CENTRAL
TEXAS...NORTHWEST ARKANSAS...AND OVER THE WESTERN GREAT LAKES.
A BAND OF SHOWERS AND THUNDERSTORMS EXTENDED ALONG THE BOUNDARY
WITH LOCALLY HEAVY RAINFALL OCCURRING FROM NORTHWEST ARKANSAS
INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH
AND NORTHEAST TEXAS. THE PRESSURE GRADIENT BETWEEN THE LOWS
ALONG THE COLD FRONT AND HIGH PRESSURE OFF THE EASTERN SEABOARD
OF THE CAROLINAS WAS RESULTING IN STRONG AND GUSTY WINDS OF 15 TO
25 MPH AND HIGHER GUSTS...AND THE WINDS WILL EXTEND BEHIND THE FRONTAL
PASSAGE WHEN THE WINDS SHIFT TO THE NORTHWEST. HAVE ISSUED A LAKE
WIND ADVISORY THROUGH 9 PM CST THIS EVENING. HAVE ALSO ISSUED A
FLASH FLOOD WATCH FOR THE NORTHERN SECTIONS OF THE REGION GENERALLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND
NORTHWEST LOUISIANA WHICH COVERED MOST OF SOUTHWEST ARKANSAS THROUGH
4 PM CST TODAY. THIS MORNING THE UPPER LEVEL CLOSED LOW WAS
MOVING INTO SOUTHEAST NEW MEXICO AND WESTERN PARTS OF THE PAN
HANDLE REGION OF TEXAS...AND WAS SEPARATED FROM A TROUGH THAT
DROPPED DOWN FROM CANADA NORTHWEST OF THE GREAT LAKES REGION...
INTO THE CENTRAL PLAINS. EXPECT THE UPPER LOW TO MOVE ACROSS
NORTH TEXAS AND SOUTH OKLAHOMA DURING THE DAY SENDING THE FRONT
EAST TO NEAR A TEXARKANA AND TYLER LINE AROUND MID DAY AND TO NEAR
THE MISSISSIPPI RIVER DELTA OF NORTHEAST LOUISIANA AND INTO SOUTHEAST
TEXAS BY 600 PM. THE FOUR STATE REGION WILL SEE LOCALLY HEAVY RAINFALL
ALONG WITH THE POTENTIAL OF STRONG AND DAMAGING WINDS AND LARGE
HAIL...AND WITH THE SHEAR ALOFT AND FAVORABLE LLJ AND UPPER JET
FEATURES ISOLATED TORNADOES. ONCE THE SYSTEM MOVES EAST OF THE AREA
COLD AIR MOVING ACROSS THE NORTHERN HALF WILL CHANGE THE RAIN OVER TO
SNOW WITH THE HIGHER AMOUNTS OVER AND ALONG THE INTERSTATE 30 CORRIDOR.
WILL BE DRY INTO LATER HALF OF THE WEEK WHEN ANOTHER FRONT MOVES INTO
THE FORECAST AREA AND HAVE RETURN RAIN CHANCES WITH POSSIBLY SOME LIGHT
SNOW EARLY THURSDAY MORNING...BUT AGAIN NO ACCUMULATIONS EXPECTED WITH
THIS LATE WEEK FRONT. /06/
&&
.AVIATION...
THE COLD FRONT IS NOW EXTENDING FROM KDFW TO KMKG. WATER VAPOR
IMAGERY SHOWS UPPER TROUGH JUST SOUTHEAST OF THE FOUR CORNERS AND
DIGGING SOUTH. THE FRONT IS STILL MAKING DECENT PROGRESS FROM
CONVECTIVE OUTFLOW...BUT WILL PICK IT UP A NOTCH LATER THIS MORNING
AS THE NNE SFC COLD AIR ADVECTION OVER THE PANHANDLES WHICH IS NOW
PUSHING DOWN INTO WEST TEXAS...BACKS TO NORTH AND NORTHWEST LATER
THIS MORNING. THE UPPER TROUGH WILL FOLLOW SUIT AND SWING OUT
INTO THE PLAINS. A GOOD DEAL OF CONVECTION FAR BEHIND THE FRONT IS
NOW APPROACHING THE METROPLEX AND WILL GIVE THE FRONT THAT EASTWARD
PUSH. MEANWHILE...THE SOUTHERLY LLJ REMAINS STRONG W/ CONVECTIVE
LINE INCHING OVER SE OK AND NE TEXAS. EXPECT GUSTY SOUTH FLOW AHEAD
OF THE FRONT...VEERING TO W-NW ALONG THE FRONT DURING MONDAY PM.
CONVECTION/WND SHIFT WILL WORK EAST TO WEST ACROSS THE CWA DURING
THE DAYLIGHT HOURS. THE WRAP AROUND CLOUDS WILL PERSIST OVERNIGHT W/
PRECIP CHANGING OVER TO SNOW ALONG THE I-30 AND NORTHERN 1-20
CORRIDORS. VFR RETURNS KTYR/09TO 12Z AND KMLU LATE TUESDAY OR MAYBE
NOT TIL WED AM. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 34 53 35 / 100 60 10 10
MLU 73 36 52 33 / 100 70 10 10
DEQ 64 30 49 33 / 100 70 10 10
TXK 67 32 51 34 / 100 70 10 10
ELD 71 33 50 34 / 100 70 20 10
TYR 68 33 57 35 / 100 60 10 10
GGG 70 33 55 35 / 100 60 10 10
LFK 71 34 59 35 / 100 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: HEMPSTEAD...HOWARD...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...AND WEBSTER.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...
MORRIS...RED RIVER...SMITH...TITUS... UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...AND TITUS.
&&
06/24/13Hazardous weather outlook, Mar 3, 6:00 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON MAR 3 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST MON MAR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEAST AND EAST
ACROSS THE REGION TODAY AND TONIGHT IN ADVANCE OF A VIGOROUS
UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT.
EXPECT WIDESPREAD STRONG TO SEVERE THUNDERSTORMS
ACROSS THE AREA WITH LARGE HAIL...HIGH AND DAMAGING WINDS...
LOCALLY HEAVY RAINFALL...DEADLY LIGHTNING LIKELY...AND ISOLATED
TORNADOES WILL BE POSSIBLE. SEVERE WEATHER CAN STRIKE QUICKLY AND
WITH VERY LITTLE WARNING. AFTER THE FRONT MOVES EAST...COLD
AIR MOVING INTO THE REGION ALONG WITH COLD AIR ALOFT WITH THE
UPPER LOW...EXPECT TO SEE THE RAIN CHANGING OVER TO SNOW
OVER THE NORTHERN SECTIONS. SOME ACCUMULATION MAY BE POSSIBLE
OVERNIGHT MAINLY NORTH AND ALONG AND NEAR THE INTERSTATE 30
CORRIDOR WITH AMOUNTS UP TO 2 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
RAINFALL RETURNS DURING LATE WEEK WITH THE NEXT COLD FRONT.
ANOTHER CHANCE OF LIGHT SNOW IS POSSIBLE ACROSS THE NORTH
BUT WITH NO ACCUMULATION BEFORE IT ENDS. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL BE NEED TODAY AND POSSIBLY EARLY
TONIGHT.
06
Event by event
11 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Smith
- When
- March 3, 6:45 AM CST
- Where
- Smith County, 0.9 mi SW of Lindale
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 32.510, -95.410
Roof and structural damage was reported to a home near town. Several trees were also downed one quarter mile south of the intersection of County Road 463 and Pearl Street.
Thunderstorm Wind, Wood
- When
- March 3, 7:00 AM CST
- Where
- Wood County, 3 mi SSW of Pine Mills
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.690, -95.320
Several trees were downed.
Thunderstorm Wind, Cherokee
- When
- March 3, 7:20 AM CST
- Where
- Cherokee County, 1.17 mi W of Craft
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.920, -95.240
Along U.S. Hwy. 69, south of Jacksonville, Texas, several trees and a power line sustained damage. Damage also occured at a greenhouse on the west side of U.S. Hwy. 69. NWS survey concluded straight line winds caused this damage.
Thunderstorm Wind, Cherokee
- When
- March 3, 7:22 AM CST
- Where
- Cherokee County, 0.91 mi SE of Jacksonville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.940, -95.260
Trees were downed on FM. 22, one mile east of U.S. 69.
Thunderstorm Wind, Cherokee
- When
- March 3, 7:22 AM CST
- Where
- Cherokee County, 0.59 mi E of Jacksonville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.950, -95.260
Trees were downed on FM. 347. Powerlines were also downed on Hwy. 204.
Thunderstorm Wind, Camp
- When
- March 3, 7:27 AM CST
- Where
- Camp County, 1.8 mi SE of Faker
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.000, -94.900
Multiple trees were downed on CR. 4220 and FM. 557.
Thunderstorm Wind, Titus
- When
- March 3, 7:30 AM CST
- Where
- Titus County, 3.26 mi NNW of Roeder
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.140, -94.910
Trees downed in the Chapel Hill area on CR. 4875.
Thunderstorm Wind, Morris
- When
- March 3, 7:45 AM CST
- Where
- Morris County, 1.35 mi ESE of Omaha
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -94.730
Several trees were downed along U.S. Hwy. 259 between Omaha and Rocky Branch, Texas.
Thunderstorm Wind, Gregg
- When
- March 3, 7:55 AM CST
- Where
- Gregg County, 2.15 mi SSW of Judson
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.550, -94.760
Trees were downed on CR. 4449, 2 miles north of the loop.
Thunderstorm Wind, Cherokee
- When
- March 3, 8:06 AM CST
- Where
- Cherokee County, 0.91 mi SE of Jacksonville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.940, -95.260
Trees and power lines were downed on County Road 1616.
Thunderstorm Wind, Bowie
- When
- March 3, 8:07 AM CST
- Where
- Bowie County, 2.21 mi W of Old Boston to 0.45 mi NNW of Old Boston
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.398, -94.458
Straight line winds over a 6 mile stretch and up to 2 miles wide caused major damage in and around the Old Boston, Texas community 5 miles south of New Boston, Texas. Several hundred large trees were snapped or uprooted and some of these fell on homes and businesses. Numerous powerlines were downed as a result and roof damage was common throughout the community. Damage was also reported at the Red River Army Depot just east of Old Boston, Texas.
Tornado, Bowie
- When
- March 3, 8:13 AM CST to 8:20 AM CST
- Where
- Bowie County, 1.02 mi SE of New Boston to 4.88 mi WSW of Hooks
- Rating
- EF1
- Path length
- 5 mi
- Path width
- 75 yd
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.441, -94.406
An EF1 tornado touched down 4 miles southwest of Hooks, Texas at the Red River Army Depot. Trees were downed and snapped. An outbuilding was destroyed, and a security guard shelter was pushed over. The intermittent tornado then moved northeast and crossed Interstate 30 where it knocked trees down on a house and damaged and destroyed several campers at a camper sale store on the interstate. Some of the main building was also damaged.
Flash Flood, Harrison
- When
- March 3, 10:38 AM CST to 12:45 PM CST
- Where
- Harrison County, 1.83 mi NW of Marshall to 1.35 mi N of Marshall
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.549, -94.392
A daycare on the west side of Houston Street west of downtown near a small creek had to be evacuated due to flash flooding. Minor street flooding was also reported at Hwy. 59 and Bussey Road and also on Franklin Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 3 to 4, 200814 injured · $5.2 million · EF2 · 47 events
- Winter Storm and Heavy Snow in Illinois, March 3 to 4, 20082 deaths · 12 events
- Flooding in Missouri, March 3 to 5, 20081 death · $10,000 · 16 events
- Strong Wind in Tennessee, March 3, 20081 death · 1 event
- Flooding in Indiana, March 3 to 31, 2008$272,000 · 22 events
- Tornado and Hail in Mississippi, March 3 to 4, 2008$158,000 · EF1 · 6 events
- Flash Flooding in Arkansas, March 3, 2008$175,000 · 13 events
- Winter Storm in Illinois, March 3 to 4, 2008$220,000 · 8 events
- Tornadoes in Arkansas, March 3, 2008$220,000 · EF0 · 2 events
- Flooding in Kentucky, March 3 to 4, 20083 injured · $45,000 · 8 events
- Winter Storm in Missouri, March 3 to 4, 2008$150,000 · 5 events
- Hail and Strong Wind in Louisiana, March 3, 2008$70,000 · 0.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85475, 85476, 85480, 85478, 85479, 85482, 85487, 85477, 85486, 85481, 85456, 85452, 85483.